Alert archive / Florida / Flash Flood Watches in 2014
Flash Flood Watch 2, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood watch at Mar 16, 2014, 3:20 AM EDT for 6 counties in Georgia; 16 counties in Florida; 5 counties in Alabama. It took effect at Mar 16, 2014, 8:00 AM EDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2014, 3:20 AM EDT (07:20 UTC)
- In effect from
- Mar 16, 2014, 8:00 AM EDT
- Expired
- Mar 17, 2014, 3:50 AM EDT
- In force
- 20 hr
- Issued by
- NWS Tallahassee, FL
- Flood severity
- None
All 27 counties
Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Brooks County, GA, Decatur County, GA, Grady County, GA, Lowndes County, GA, Seminole County, GA, Thomas County, GA
The radar
The Tallahassee radar (KTLH), 43 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.3 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1735 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
920 WGUS62 KTAE 160720 FFATAE URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TALLAHASSEE FL 320 AM EDT SUN MAR 16 2014 ...A FLASH FLOOD WATCH IS NOW IN EFFECT FROM 8 AM EDT /7 AM CDT/ THIS MORNING THROUGH MONDAY EVENING FOR ALL OF SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE... .A DEVELOPING LOW PRESSURE SYSTEM TO OUR WEST WILL MOVE EASTWARD ACROSS THE SOUTHEASTERN STATES TODAY DRAGGING A COLD FRONT ACROSS THE TRI-STATE AREA LATER THIS AFTERNOON AND TONIGHT. HOWEVER...THE VERY MOIST CONDITIONS WILL CONTINUE BEHIND THE FRONT WITH A SECONDARY LOW PRESSURE SYSTEM EXPECTED TO DEVELOP ON MONDAY AND ADD TO THE RAINFALL TOTALS OF TODAY AND TONIGHT. STORM TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS OF 4 TO 6 INCHES ARE GENERALLY EXPECTED ACROSS SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE WHEN ALL IS SAID AND DONE. THIS COULD RESULT IN FLASH FLOODING WHERE THE HEAVIEST RAIN DOES FALL AND MORE WIDESPREAD MINOR FLOODING ALONG WITH POSSIBLE RIVERINE FLOODING ELSEWHERE. DUE TO THE SLOW MOVEMENT OF THIS SYSTEM...IT IS POSSIBLE THAT THIS FLASH FLOOD WATCH MAY NEED TO BE EXTENDED FURTHER EASTWARD ACROSS THE CWA IN LATER FORECASTS. IT SHOULD ALSO BE NOTED THAT A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALSO EXISTS FOR TODAY AND TONIGHT IN THIS SAME REGION. ALZ065>069-FLZ007>014-108-112-114-171215- /O.NEW.KTAE.FF.A.0002.140316T1200Z-140318T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- SOUTH WALTON-COASTAL BAY-COASTAL GULF- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY... COWARTS...WEBB...COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS... HUDSON...BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS... MARIANNA...GRACEVILLE...MALONE...SNEADS...YOUNGSTOWN... BLOUNTSTOWN...WHITE CITY...WEWAHITCHKA...FREEPORT... SANTA ROSA BEACH...PANAMA CITY...PARKER...PORT SAINT JOE 320 AM EDT SUN MAR 16 2014 /220 AM CDT SUN MAR 16 2014/ ...A FLASH FLOOD WATCH IS NOW IN EFFECT FROM 8 AM EDT /7 AM CDT/ THIS MORNING THROUGH MONDAY EVENING FOR ALL OF SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST ALABAMA AND FLORIDA...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST ALABAMA...COFFEE...DALE...GENEVA...HENRY AND HOUSTON. IN FLORIDA...CALHOUN...CENTRAL WALTON...COASTAL BAY...COASTAL GULF...HOLMES...INLAND BAY...INLAND GULF...INLAND WALTON... JACKSON...SOUTH WALTON AND WASHINGTON. * FROM 8 AM EDT /7 AM CDT/ THIS MORNING THROUGH MONDAY EVENING * A SLOW MOVING LOW PRESSURE SYSTEM IS EXPECTED TO DUMP A WIDESPREAD SWATH OF 2 TO 4 INCH RAINFALL ACCUMULATIONS WITH LOCALLY HIGHER AMOUNTS OF 4 TO 6 INCHES POSSIBLE ACROSS ALL OF SOUTHEAST ALABAMA AS WELL AS THE FLORIDA PANHANDLE TODAY THROUGH MONDAY. * THIS COULD RESULT IN FLASH FLOODING WHERE THE HEAVIEST RAIN DOES FALL AND MORE WIDESPREAD MINOR FLOODING ALONG WITH POSSIBLE RIVERINE FLOODING ELSEWHERE ACROSS THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 17-GOULD
3 follow-up statements
849 WGUS62 KTAE 161725 FFATAE URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TALLAHASSEE FL 125 PM EDT SUN MAR 16 2014 ...A FLASH FLOOD WATCH IS NOW IN EFFECT FROM 8 AM EDT /7 AM CDT/ THIS MORNING THROUGH MONDAY EVENING FOR THE FLORIDA PANHANDLE AND BIG BEND AND SOUTHERN GEORGIA... .A COLD FRONT CROSSING THE TRI-STATE AREA THIS AFTERNOON AND EVENING WILL BRING EXCESSIVE RAINFALL TO THE AREA. BEHIND THE FRONT...LIGHT TO MODERATE RAIN WILL CONTINUE. STORM TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS OF 4 TO 6 INCHES ARE GENERALLY EXPECTED ACROSS THE FLORIDA PANHANDLE AND BIG BEND AND IN SOUTHERN GEORGIA. THIS COULD RESULT IN FLASH FLOODING WHERE THE HEAVIEST RAIN DOES FALL AND MORE WIDESPREAD MINOR FLOODING ALONG WITH POSSIBLE RIVERINE FLOODING ELSEWHERE. IT SHOULD ALSO BE NOTED THAT A TORNADO WATCH IS IN EFFECT THROUGH 6 PM EDT FOR MUCH OF THIS SAME REGION. ALZ065>069-161830- /O.CAN.KTAE.FF.A.0002.000000T0000Z-140318T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COFFEE-DALE-HENRY-GENEVA-HOUSTON- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY... COWARTS...WEBB...COTTONWOOD...REHOBETH 1225 PM CDT SUN MAR 16 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST ALABAMA HAS BEEN CANCELLED. $$ FLZ015>019-026>029-034-115-118-127-128-134-GAZ155>160-170530- /O.EXA.KTAE.FF.A.0002.000000T0000Z-140318T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE- COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR- COASTAL DIXIE-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES- INCLUDING THE CITIES OF...QUINCY...CHATTAHOOCHEE...TALLAHASSEE... SPRING HILL...MONTICELLO...MADISON...GREENVILLE...SWEETWATER... CRAWFORDVILLE...PERRY...MIDWAY...MAYO...CROSS CITY... APALACHICOLA...CARRABELLE...SOPCHOPPY...SAINT MARKS... KEATON BEACH...STEINHATCHEE...SUWANNEE...DONALSONVILLE... BAINBRIDGE...CAIRO...THOMASVILLE...QUITMAN...VALDOSTA 125 PM EDT SUN MAR 16 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF FLORIDA AND GEORGIA... INCLUDING THE FOLLOWING AREAS...IN FLORIDA...COASTAL DIXIE... COASTAL FRANKLIN...COASTAL JEFFERSON...COASTAL TAYLOR... COASTAL WAKULLA...GADSDEN...INLAND DIXIE...INLAND FRANKLIN... INLAND JEFFERSON...INLAND TAYLOR...INLAND WAKULLA... LAFAYETTE...LEON...LIBERTY AND MADISON. IN GEORGIA...BROOKS... DECATUR...GRADY...LOWNDES...SEMINOLE AND THOMAS. * THROUGH 8 PM EDT MONDAY EVENING * A SLOW MOVING LOW PRESSURE SYSTEM IS EXPECTED TO DUMP A WIDESPREAD SWATH OF 2 TO 4 INCH RAINFALL ACCUMULATIONS WITH LOCALLY HIGHER AMOUNTS OF 4 TO 6 INCHES POSSIBLE ACROSS THE FLORIDA PANHANDLE AND BIG BEND AND SOUTHERN GEORGIA THIS AFTERNOON THROUGH MONDAY. * THIS COULD RESULT IN FLASH FLOODING WHERE THE HEAVIEST RAIN DOES FALL AND MORE WIDESPREAD MINOR FLOODING ALONG WITH POSSIBLE RIVERINE FLOODING ELSEWHERE ACROSS THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ FLZ007>014-108-112-114-170530- /O.CON.KTAE.FF.A.0002.000000T0000Z-140318T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY- CALHOUN-INLAND GULF-SOUTH WALTON-COASTAL BAY-COASTAL GULF- INCLUDING THE CITIES OF...DE FUNIAK SPRINGS...HUDSON...BONIFAY... CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA...GRACEVILLE... MALONE...SNEADS...YOUNGSTOWN...BLOUNTSTOWN...WHITE CITY... WEWAHITCHKA...FREEPORT...SANTA ROSA BEACH...PANAMA CITY... PARKER...PORT SAINT JOE 125 PM EDT SUN MAR 16 2014 /1225 PM CDT SUN MAR 16 2014/ ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF FLORIDA AND NORTHWEST FLORIDA...INCLUDING THE FOLLOWING AREAS...IN FLORIDA...CALHOUN...CENTRAL WALTON... HOLMES...INLAND BAY...INLAND GULF...INLAND WALTON...JACKSON AND WASHINGTON. IN NORTHWEST FLORIDA...COASTAL BAY...COASTAL GULF AND SOUTH WALTON. * THROUGH 8 PM EDT MONDAY EVENING * A SLOW MOVING LOW PRESSURE SYSTEM IS EXPECTED TO DUMP A WIDESPREAD SWATH OF 2 TO 4 INCH RAINFALL ACCUMULATIONS WITH LOCALLY HIGHER AMOUNTS OF 4 TO 6 INCHES POSSIBLE ACROSS THE FLORIDA PANHANDLE AND BIG BEND AND SOUTHERN GEORGIA THIS AFTERNOON THROUGH MONDAY. * THIS COULD RESULT IN FLASH FLOODING WHERE THE HEAVIEST RAIN DOES FALL AND MORE WIDESPREAD MINOR FLOODING ALONG WITH POSSIBLE RIVERINE FLOODING ELSEWHERE ACROSS THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ MOORE/MCDERMOTT
267 WGUS62 KTAE 162321 FFATAE URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TALLAHASSEE FL 721 PM EDT SUN MAR 16 2014 ...A FLASH FLOOD WATCH IS NOW IN EFFECT THROUGH MONDAY AFTERNOON FOR PORTIONS OF NORTHWEST FLORIDA AND THE FLORIDA BIG BEND... ..THE FLASH FLOOD WATCH FOR PORTIONS OF THE FLORIDA PANHANDLE AND SOUTHERN GEORGIA HAS BEEN CANCELLED... FLZ007>013-016-017-108-112-GAZ155>160-170030- /O.CAN.KTAE.FF.A.0002.000000T0000Z-140318T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY- CALHOUN-GADSDEN-LEON-SOUTH WALTON-COASTAL BAY-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES- INCLUDING THE CITIES OF...DE FUNIAK SPRINGS...HUDSON...BONIFAY... CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA...GRACEVILLE... MALONE...SNEADS...YOUNGSTOWN...BLOUNTSTOWN...QUINCY... CHATTAHOOCHEE...TALLAHASSEE...SPRING HILL...FREEPORT... SANTA ROSA BEACH...PANAMA CITY...PARKER...DONALSONVILLE... BAINBRIDGE...CAIRO...THOMASVILLE...QUITMAN...VALDOSTA 721 PM EDT SUN MAR 16 2014 /621 PM CDT SUN MAR 16 2014/ ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF THE FLORIDA PANHANDLE AND SOUTHERN GEORGIA HAS BEEN CANCELLED. LIGHT TO MODERATE RAINFALL WILL CONTINUE THROUGH THE NIGHT...BUT RAINFALL IS NOT EXPECTED TO BE HEAVY ENOUGH TO CAUSE FLASH FLOODING. $$ FLZ014-015-018-019-026>029-034-114-115-118-127-128-134-171100- /O.EXT.KTAE.FF.A.0002.000000T0000Z-140317T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND GULF-INLAND FRANKLIN-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-COASTAL GULF- COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR- COASTAL DIXIE- INCLUDING THE CITIES OF...WHITE CITY...WEWAHITCHKA...MONTICELLO... MADISON...GREENVILLE...SWEETWATER...CRAWFORDVILLE...PERRY... MIDWAY...MAYO...CROSS CITY...PORT SAINT JOE...APALACHICOLA... CARRABELLE...SOPCHOPPY...SAINT MARKS...KEATON BEACH... STEINHATCHEE...SUWANNEE 721 PM EDT SUN MAR 16 2014 /621 PM CDT SUN MAR 16 2014/ ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH MONDAY AFTERNOON... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF FLORIDA...NORTHERN FLORIDA AND NORTHWEST FLORIDA... INCLUDING THE FOLLOWING AREAS...IN FLORIDA...INLAND DIXIE... INLAND FRANKLIN...INLAND GULF...INLAND JEFFERSON...INLAND TAYLOR...INLAND WAKULLA...LAFAYETTE...LIBERTY AND MADISON. IN NORTHERN FLORIDA...COASTAL DIXIE...COASTAL JEFFERSON AND COASTAL TAYLOR. IN NORTHWEST FLORIDA...COASTAL FRANKLIN... COASTAL GULF AND COASTAL WAKULLA. * THROUGH MONDAY AFTERNOON * A SLOW MOVING LOW PRESSURE SYSTEM IS EXPECTED TO DUMP A WIDESPREAD SWATH OF 2 TO 4 INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS AROUND 5 INCHES POSSIBLE ACROSS THE SOUTHEAST BIG BEND THROUGH MONDAY AFTERNOON. * THIS COULD RESULT IN FLASH FLOODING WHERE THE HEAVIEST RAIN DOES FALL IN A SHORT PERIOD OF TIME AND MORE WIDESPREAD MINOR FLOODING ELSEWHERE ACROSS THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ DVD
519 WGUS62 KTAE 170750 FFATAE FLOOD WATCH NATIONAL WEATHER SERVICE TALLAHASSEE FL 350 AM EDT MON MAR 17 2014 ...FLASH FLOOD WATCH HAS BEEN CANCELLED... FLZ014-015-018-019-026>029-034-114-115-118-127-128-134-170900- /O.CAN.KTAE.FF.A.0002.000000T0000Z-140317T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND GULF-INLAND FRANKLIN-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-COASTAL GULF- COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR- COASTAL DIXIE- INCLUDING THE CITIES OF...WHITE CITY...WEWAHITCHKA...MONTICELLO... MADISON...GREENVILLE...SWEETWATER...CRAWFORDVILLE...PERRY... MIDWAY...MAYO...CROSS CITY...PORT SAINT JOE...APALACHICOLA... CARRABELLE...SOPCHOPPY...SAINT MARKS...KEATON BEACH... STEINHATCHEE...SUWANNEE 350 AM EDT MON MAR 17 2014 /250 AM CDT MON MAR 17 2014/ ...FLASH FLOOD WATCH IS CANCELLED... ANOTHER DAY OF RAIN IS EXPECTED ACROSS THE FLORIDA BIG BEND...BUT RAINFALL RATES AND ADDITIONAL ACCUMULATIONS THROUGH THIS AFTERNOON WILL NOT BE SIGNIFICANT ENOUGH TO PRODUCE FLASH FLOODING. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood watch went out at Mar 15, 10:03 PM EDT, 5 hours 17 minutes earlier.
Area forecast discussion, Mar 15, 10:03 PM EDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1003 PM EDT Sat Mar 15 2014
.Near Term [Through Tonight]...
Radar mosaics show some very light rain showers or sprinkles near
the western edge of our forecast area (DTS-DHN corridor). Most
model guidance shows some light rain showers continuing through
the night in the far western and northern parts of the area due to
some weak isentropic ascent in the low levels. The 00z TAE
sounding revealed some dry layers in the lowest 10,000 feet,
making it likely that any rain showers overnight would be rather
light. The strongest forcing will remain west of the area prior to
12z as well. Overall, no major changes were made to the forecast.
&&
.Aviation...
[Through 00z Monday] Mainly VFR conditions are expected overnight,
although MVFR CIGS may start affecting KECP and KDHN late tonight as
a cold front approaches. Sunday will be a stormy day as a squall
line moves across the area from west to east. Gusty winds are
expected ahead of the line and in association with the line. MVFR
CIGS are likely with occasional IFR conditions.
&&
.Prev Discussion [343 PM EDT]...
.Short Term [Sunday Through Monday Night]...
An unsettled period of weather is set to begin on Sunday across
the region as a complex weather system moves across the
southeastern states. A large-scale trough is forecast to develop
over the Plains States tonight. A series of shortwaves will moves
through the mean trough and eject eastward across the forecast
area over the next two days. The first piece of energy will result
in cyclogenesis over Mississippi by Sunday morning, with the
surface low tracking eastward during the day. Deep layer southerly
to southwesterly flow will transport plenty of moisture into the
region with PWAT values approaching 1.75 inches (very high for
mid-March). Along with strong surface and mid-level flow, a 45-50
knot low-level jet will move into the western portion of the area
by late morning, and into the eastern half of the area during the
afternoon. Coupled with modest boundary layer instability
(500-1000 j/kg), severe thunderstorms will be possible. At this
time, guidance suggests a primarily linear mode, with damaging
straight-line winds being the primary threat as a squall line
pushes across the forecast area. However, with 0-1km shear values
approaching 35-40 knots, isolated tornadoes cannot be ruled out.
The primary squall line and severe weather threat is expected to
weaken with time Sunday evening over the far eastern zones, as the
instigating shortwave shears out to the northeast. However,
additional shorwave energy will move through the primary trough
axis Sunday night, inducing cyclogenesis over the eastern Gulf of
Mexico. While there is still some uncertainty over the speed of
the main trough, it does seem that rain chances will remain
elevated through much of the day on Monday, as deep layer moisture
remains in place and enhanced upper divergence associated with the
trough axis moves across the region. Fortunately, with Monday's
surface low progged to track well south of the area, the region
will remain in the cool sector, limiting the risk for any
additional severe weather.
Rainfall totals from early Sunday through Monday evening are
expected to be generally in the 2 to 4 inch range. However,
isolated amounts up to 6 inches will be possible. While the
distribution of these totals remains uncertain, the best chances
for the higher rainfall amounts appears to be along and south of
the I-10 corridor. This may lead to some localized flooding for
portions of the area. Please see the hydrology discussion below
for information about potental impacts on area rivers.
Temperatures will vary quite a bit on Sunday, with upper 60s for
highs in the west as the onset of the rain will be earlier in the
day. To the east, expect temperatures to reach the lower to mid
70s before the squall line moves through. The cooler airmass will
spread over the remainder of the area for Monday, with highs
holding in the 60s area wide.
.Long Term [Tuesday Through Saturday]...
An upper level shortwavetrough amplifying the pattern and
enhancing local convection will lift northeastward Tuesday,
finally clearing precip from our area. Shortwave impulses will
continue to propagate through the upper level pattern through the
long term period, but will stay too far north of us to enhance
rainfall in the southeast again until the weekend. Temperatures
will be near normal, with highs in the upper 60s to mid 70s and
lows in the mid to upper 40s.
Friday night, the models diverge a bit with the GFS showing an
amplified trough over the central and northern plains, enhancing
surface cyclogenesis, with a cold front passage across the Ern
CONUS on Saturday. The Euro on the other hand, shows two far less
amplified Nrn and Srn stream troughs, with weaker cyclogenesis
over the Great Lakes from the Nrn trough and weakly enhanced
divergence over the Nrn GoMex from the Srn trough. Both patterns
mean increased rain chances for the weekend, but vary in which
areas are more likely to get rain. A model blend of the two
solutions has the highest chances (about 30%) for our western
zones.
.Marine...
Winds and seas will be on the increase by late tonight as a storm
system approaches fromt he west. Small Craft Advisory conditions
are likely on Sunday, along with widespread showers and
thunderstorms. Conditions will improve on Monday before winds
increase back to moderate levels Monday night behind a cold front.
Winds and seas are expected to decrease and remain below headline
levels from Tuesday through the middle of the week.
.Fire Weather...
Hazardous fire weather conditions are not expected over the next
several days.
.Hydrology...
As a low develops over the Srn Plains today and moves slowly
eastward, we're in store for a rainy Sunday through Monday night,
with stronger thunderstorms possible on Sunday. Widespread
rainfall accumulations with this system are expected to be around
1.5-2.5 inches. Local hi-res guidance suggests that locally
higher amounts of 4 to 6 inches will be possible with stronger
storms, particularly in SE Alabama and the Florida Panhandle.
The widespread rainfall datavalues of 1.5-2.5 inches anticipated
are forecast to bring a few area rivers to action/bankfull stage
by mid week- the Withlacoochee River at Pinetta, the St. Marks
River at Newport, the Apalachicola River at Blountstown, and
several points along the Ochlockonee River. Ensemble guidance
suggests a 30% chance that the St. Marks River at Newport and the
Kinchafoonee Creek at Dawson may rise to minor flood stage by mid-
next week. In addition, with local rainfall totals of 4 to 6 inches
possible with stronger storms, additional rises of area rivers may
be possible.
For the latest hydrology information, please visit:
water.weather.gov/ahps2/index.php?wfo=tae
&&
.Preliminary Point Temps/PoPs...
Tallahassee 52 72 62 69 49 / 10 80 90 80 40
Panama City 60 70 61 66 49 / 10 90 90 70 30
Dothan 58 70 59 65 45 / 30 90 80 60 30
Albany 56 71 60 66 46 / 20 90 80 70 40
Valdosta 53 75 62 69 50 / 10 70 90 80 50
Cross City 50 75 66 71 56 / 10 50 80 80 60
Apalachicola 59 69 63 68 52 / 10 80 90 70 30
&&
.TAE Watches/Warnings/Advisories...
FL...None.
GA...None.
AL...None.
GM...Small Craft Advisory from 7 AM to 6 PM EDT Sunday for Coastal
waters From Ochlockonee River to Apalachicola FL out to 20
NM-Coastal waters from Apalachicola to Destin FL out 20 NM-
Waters from Suwannee River to Apalachicola FL from 20 to 60
NM-Waters from Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...LAMERS
SHORT TERM...CAMP
LONG TERM...MOORE
AVIATION...DVD
MARINE...CAMP
FIRE WEATHER...HARRIGAN
HYDROLOGY...MOOREThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 11:45 AM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Early, Miller, Seminole | 60 min |
| Mar 16, 12:17 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Decatur, Dougherty, Early, Grady and 3 more | 58 min |
| Mar 16, 2:14 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Cook, Lanier, Lowndes | 61 min |
| Mar 16, 2:23 PM EDT | Areal Flood Advisory | TAE | Seminole | 97 min |
| Mar 16, 10:19 AM EDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 18 hr |
| Mar 16, 10:54 AM EDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 51 min |
| Mar 16, 11:42 AM EDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Walton, Washington | 48 min |
| Mar 16, 12:21 PM EDT | Special Marine Warning | TAE | 84 min | |
| Mar 16, 1:18 PM EDT | Areal Flood Advisory | TAE | Holmes, Jackson, Washington | 87 min |
| Mar 16, 1:28 PM EDT | Special Marine Warning | TAE | 2 hr | |
| Mar 16, 1:46 PM EDT | River Flood Warning | TAE | Wakulla | 6 days |
| Mar 16, 2:57 PM EDT | Flash Flood Warning | TAE | Bay, Calhoun, Gadsden, Jackson, Liberty | 119 min |
| Mar 16, 3:59 PM EDT | Areal Flood Advisory | TAE | Leon | 2 hr |
| Mar 16, 4:23 PM EDT | Areal Flood Advisory | TAE | Calhoun, Franklin, Gulf, Liberty, Wakulla | 3 hr |
| Mar 16, 4:58 PM EDT | Special Marine Warning | TAE | 107 min | |
| Mar 16, 7:06 PM EDT | Areal Flood Advisory | TAE | Franklin, Gulf, Jefferson, Liberty, Taylor, Wakulla | 3 hr |
| Mar 16, 10:08 AM EDT | Severe Thunderstorm Warning | TAE | Coffee, Dale, Geneva | 67 min |
| Mar 16, 10:51 AM EDT | Tornado Warning | TAE | Coffee, Dale | 24 min |
| Mar 16, 11:02 AM EDT | Severe Thunderstorm Warning | TAE | Dale, Geneva, Henry, Houston | 58 min |
Nearby
Flash Flood Watches in Florida, 2014Flash Flood Watches in Georgia, 2014Flash Flood Watches in Alabama, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.